Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 25, 2012, 3:47 PM EDT for 10 counties in Virginia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 25, 2012, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Charles City County, VA, City of Newport News, VA, City of Williamsburg, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, New Kent County, VA, Prince George County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 45 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:50 PM EDT | TSTM WND DMG | Blanks Store, VA | WIDESPREAD TREES DOWN BLOCKING ROADS ACROSS EASTERN CHARLES CITY COUNTY. |
| Jun 25, 4:23 PM EDT | TSTM WND GST 61 | Fort Eustis, VA | AWOS |
| Jun 25, 4:30 PM EDT | TSTM WND DMG | 1 N Heritage Hamlet, VA | NUMEROUS LARGE TREES DOWN COUNTY-WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
182
WUUS51 KAKQ 251947
SVRAKQ
VAC036-073-093-095-127-149-181-199-700-830-252030-
/O.NEW.KAKQ.SV.W.0053.120625T1947Z-120625T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHERN GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
NORTH CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
SOUTHEASTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
NORTHEASTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
YORK COUNTY IN SOUTHEAST VIRGINIA...
NORTHWESTERN CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...
* UNTIL 430 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
HOLDCROFT...OR 6 MILES WEST OF TOANO...AND MOVING SOUTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TOANO AROUND 355 PM EDT.
NORGE AROUND 400 PM EDT.
KINGS POINT...WILLIAMSBURG...JAMESTOWN AND SCOTLAND AROUND 410 PM
EDT.
CARVER GARDENS...YORK TERRACE AND QUEENS LAKE AROUND 415 PM EDT.
BUSCH GARDENS AND GROVE AROUND 420 PM EDT.
LEE HALL AROUND 425 PM EDT.
FORT EUSTIS...DENBIGH AND PATRICK HENRY FIEL AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CENTERVILLE...GOVERNORS LAND...LIGHTFOOT...EWELL...BARLOWS CORNER...
SKIMINO...OAKTREE...FIVE FORKS...WILLIAMSBURG AIRPORT AND CAMP PEARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3702 7656 3730 7708 3750 7691 3728 7642
3728 7641 3726 7638
TIME...MOT...LOC 1947Z 303DEG 27KT 3736 7690
WIND...HAIL 70MPH 1.75IN
$$
JBILLET2 follow-up statements
489
WWUS51 KAKQ 252008
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT MON JUN 25 2012
VAC036-127-149-252017-
/O.CAN.KAKQ.SV.W.0053.000000T0000Z-120625T2030Z/
NEW KENT VA-PRINCE GEORGE VA-CHARLES CITY VA-
408 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHARLES CITY...
NORTHEASTERN PRINCE GEORGE AND SOUTHEASTERN NEW KENT COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3702 7656 3720 7689 3729 7682 3744 7677
3728 7642 3728 7640 3727 7640 3726 7639
TIME...MOT...LOC 2007Z 303DEG 27KT 3728 7674
$$
VAC073-093-095-181-199-700-830-252030-
/O.CON.KAKQ.SV.W.0053.000000T0000Z-120625T2030Z/
CITY OF WILLIAMSBURG VA-GLOUCESTER VA-JAMES CITY VA-YORK VA-SURRY VA-
ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
408 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CITY OF NEWPORT NEWS...NORTH CENTRAL ISLE OF WIGHT...NORTHEASTERN
SURRY...YORK...JAMES CITY...SOUTHERN GLOUCESTER AND CITY OF
WILLIAMSBURG COUNTIES UNTIL 430 PM EDT...
AT 403 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILLIAMSBURG...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KINGS POINT...CARVER GARDENS...YORK TERRACE AND QUEENS LAKE AROUND
415 PM EDT.
BUSCH GARDENS AND GROVE AROUND 420 PM EDT.
LEE HALL AND GLOUCESTER POINT AROUND 425 PM EDT.
FORT EUSTIS...DENBIGH...PATRICK HENRY FIEL AND GRAFTON AROUND 430
PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE WATER
COUNTRY U.S.A....HOG ISLAND GAME RESERVE...U.S. NAVAL WEAPONS...
LACKEY...NEWPORT NEWS GOLF...ORIANA...HARRIS GROVE...YORKTOWN...
HORNSBYVILLE AND OYSTER POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3702 7656 3720 7689 3729 7682 3744 7677
3728 7642 3728 7640 3727 7640 3726 7639
TIME...MOT...LOC 2007Z 303DEG 27KT 3728 7674
WIND...HAIL 60MPH 0.75IN
$$
JBILLET794
WWUS51 KAKQ 252033
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT MON JUN 25 2012
VAC073-093-095-181-199-700-830-252042-
/O.EXP.KAKQ.SV.W.0053.000000T0000Z-120625T2030Z/
CITY OF WILLIAMSBURG VA-GLOUCESTER VA-JAMES CITY VA-YORK VA-SURRY VA-
ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
433 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CITY OF NEWPORT
NEWS...NORTH CENTRAL ISLE OF WIGHT...NORTHEASTERN SURRY...YORK...
JAMES CITY...SOUTHERN GLOUCESTER AND CITY OF WILLIAMSBURG COUNTIES
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN YORK COUNTY AND NEWPORT NEWS.
LAT...LON 3702 7656 3720 7689 3729 7682 3744 7677
3728 7642 3728 7640 3727 7640 3726 7639
TIME...MOT...LOC 2008Z 303DEG 27KT 3727 7673
$$
ESEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:44 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 25, 3:44 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT MON JUN 25 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL DROP SOUTHEAST ACROSS THE MID ATLANTIC
MONDAY AFTERNOON AND EVENING. CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION FOR THE MIDDLE OF THE WEEK. A STRONG UPPER LEVEL RIDGE BUILDS
IN FROM THE WEST LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE STORMS HAVE ALREADY DEVELOPED INTO A LINE SEGMENT THIS
MORNING OVER THE MD EASTERN SHORE CAUSING WIND DAMAGE. THIS IS
LIKELY A SIGN OF THINGS TO COME FOR TODAY AS A VIGOROUS COLD FRONT
DROPS SOUTH ACROSS THE REGION. MODIFIED SOUNDINGS THIS AFTERNOON
SUGGEST CAPE BETWEEN 2500-3000 J/KG WITH PWAT AROUND 1.5 AND
RELATIVELY STEEP MID LEVEL RATES. FREEZING LEVEL IS AROUND 12KFT
WHICH IS 3KFT LOWER THAN THE SEVERE WEATHER LAST FRIDAY SUPPORTING
HAIL AND WIND. SHEAR IS BETTER WITH THIS EVENT ALLOWING STORMS TO
BETTER ORGANIZE INCREASING WIND DAMAGE POTENTIAL. THIS COMBINED WITH
THE BETTER FORCING FROM THE COLD FRONT AND HEATING WILL ALLOW THE
STORMS TO DEVELOP INTO LINE SEGMENTS THIS AFTERNOON. THE FRONT WILL
REACH AREAS NORTH OF RIC AROUND 16Z-18Z...CENTRAL VA AND SBY AROUND
18Z-20Z AND SOUTHEAST VA BY 00Z. THE FASTER MOVING STORMS SHOULD
LIMIT FLOODING POTENTIAL BUT PERIODS OF HEAVY RAIN CAN BE EXPECTED.
GIVEN THE CAPE FROM -10 TO -30 DEGREES EXPECT SOME INTENSE LIGHTNING
FROM THE STRONGER STORMS SIMILAR TO LAST FRIDAY. THE BEST POTENTIAL
FOR SEVERE WEATHER IS ALONG AND EAST OF I-95 WHERE PWAT WILL BE
HIGHER BUT A FEW SEVERE STORMS ARE STILL POSSIBLE WEST OF I95. HIGH
TEMPERATURES TODAY SHOULD RANGE FROM THE MID 80S OVER THE LOWER MD
EASTERN SHORE...TO THE LOW 90S ELSEWHERE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST TUESDAY AND THEN
SETTLES FROM THE CUMBERLAND PLATEAU TO THE CAROLINA COAST
WEDNESDAY...UNDERNEATH DRY MID-LEVEL NW FLOW. THIS WILL BRING
SUNNY/CLEAR CONDITIONS TUESDAY AND WEDNESDAY ALONG WITH COMFORTABLE
CONDITIONS FOR LATE JUNE. HIGH TEMPERATURES WILL LIKELY RANGE FROM
THE UPPER 70S OVER THE EASTERN SHORE...TO THE LOW 80S OVER THE
PIEDMONT TUESDAY...WITH DEWPOINTS POTENTIALLY FALLING INTO THE
MID/UPPER 40S TUESDAY AFTERNOON. A WARMING TREND BEGINS WEDNESDAY AS
SURFACE HIGH PRESSURE DROPS SOUTH OF THE AREA...BUT STILL
COMFORTABLE OVERALL WITH HIGH TEMPERATURES IN THE MID 80S AND
DEWPOINTS IN THE 50S. LOW TEMPERATURES WEDNESDAY MORNING SHOULD BE
PLEASANTLY COOL WITH READINGS RANGING FROM THE MID 50S TO LOW 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE BEGINNING OF THE LONG TERM PERIOD IS DOMINATED BY A FLAT RIDGE
THAT BUILDS EASTWARD INTO THE MID ATLANTIC STATES. THIS WILL
PROVIDE MOSTLY DRY WEATHER...BUT LOTS OF HEAT. EXPECT TO SEE
TEMPERATURES CLIMB INTO THE UPPER 90S TO LOW 100S FRIDAY AND
SATURDAY...WITH HEAT INDEX VALUES OF 100 TO 105 AS DEW POINTS FALL
DURING PEAK MIXING TIMES IN THE AFTERNOON. A WEAK FRONTAL
BOUNDARY MOVES THROUGH THE GREAT LAKE STATES THU INTO FRI...BEFORE
STALLING NORTH OF THE REGION OVER THE WEEKEND. THE COMBINATION OF
THE STALLED FRONT...THE LEE SIDE TROUGH AND SEA BREEZE BOUNDARIES
COULD PRODUCE SOME AFTERNOON AND EVENING CONVECTION...BUT EXPECT
THAT WITH THE DRY AIR ASSOCIATED WITH THE RIDGE THAT THE STORMS
WOULD BE ISOLATED.
FOR SUNDAY INTO MONDAY...THE RIDGE BEGINS TO BREAK DOWN AND THE
HEAT MAY BACK OFF A LITTLE...BUT THERE IS MORE UNCERTAINTY IN THIS
PART OF THE FORECAST AS THE MODELS STRUGGLE TO HANDLE WHERE TS
DEBBY WILL GO. FOR NOW HAVE ALLOWED A BIT MORE CLOUD COVER OVER
THE SERN PART OF THE CWA BASED ON DEBBY HEADING THROUGH THE SW
ATLANTIC LATE IN THE PERIOD. BUT WILL HAVE TO MONITOR OVER THE
NEXT SEVERAL DAYS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
COLD FRONT WILL BE CROSSING THE REGION FROM NW TO SE OVER THE NEXT 6
TO 10 HOURS. SCTD TSTMS WILL ACCOMPANY FRONT AS IT TRACKS SEWD
THROUGH KSBY/KRIC. MOST EXTENSIVE TSTM ACTIVITY LOOKS TO SOUTH AND
EAST OF KRIC...INCLUDING KPHF...KORF AND KECG. ONCE FRONT AND
ASSOCIATED TSTMS CLEAR AREA...VFR CONDITIONS WILL PREVAIL THROUGH AT
LEAST WEDNESDAY...AS HIGH PRESSURE BUILDS INTO REGION. WINDS WILL BE
GUSTY WITH...AND A FEW HOURS AFTER...COLD FRONT PASSES...THEN AGAIN
IN THE 12Z-18Z TIME FRAME TUESDAY.
DRIER CONDITIONS FOLLOW THE FRONTAL PASSAGE AND VFR SHOULD PREVAIL
THROUGH MID WEEK.
&&
.MARINE...
SFC COLD FRONT WILL CONTINUE TO TRACK ACROSS THE REGION AND OVER THE
WATERS THROUGH THE OVERNIGHT HOURS BRINGING SCT SHOWERS AND
THUNDERSTORMS. AS THE FRONT CROSSES THE WATERS TONIGHT...WINDS WILL
BECOME NLY TO NWLY AT 20 TO 25 KTS WITH GUSTS UP TO 30 KTS ACROSS
THE BAY AND COASTAL WATERS. THUS A SMALL CRAFT ADVISORY HAS BEEN
ISSUED.
WINDS WILL DIMINISH SLIGHTLY TUESDAY WITH NLY TO NWLY WINDS 15 TO 20
KTS...THUS WILL KEEP SCA THROUGH TUESDAY AFTERNOON. WEAK HIGH
PRESSURE WILL THEN SETTLE INTO THE REGION LATE TUESDAY THROUGH
THURSDAY WITH WINDS BECOMING WLY 10 TO 15 KTS. A SHIFT TO THE SE
WITH THE SEA-BREEZE IS POSSIBLE THU AFTERNOON/EVENING WITH WEAK
SYNOPTIC FLOW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT
TUESDAY FOR ANZ634-654-656-658.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO NOON EDT
TUESDAY FOR ANZ635.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EDT
TUESDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY
FOR ANZ633-650-652.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
TUESDAY FOR ANZ638.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ESS
AVIATION...WRS
MARINE...SAMHazardous weather outlook, Jun 25, 1:07 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 107 PM EDT MON JUN 25 2012 MDZ021>025-VAZ048-049-060>100-261715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-261715- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 107 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION THIS EVENING AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE LIGHTNING...DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-261715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-654-656-261715- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ658-261715- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 107 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION THIS EVENING AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE LIGHTNING...DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ636-637-261715- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-261715- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-261715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-261715- CURRITUCK SOUND- 107 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION THIS EVENING AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE LIGHTNING...DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ638-261715- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 3:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG HIGHLAND SPRINGS 37.55N 77.33W
06/25/2012 HENRICO VA PUBLIC
SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS DOWN IN
HIGHLAND SPRINGS.
&&
EVENT NUMBER AKQ1200355
MINNICKLocal storm report, Jun 25, 3:27 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 1 NW BROAD MEADOWS 37.66N 77.56W
06/25/2012 HENRICO VA TRAINED SPOTTER
LARGE TREES DOWN WITH PEOPLE TRAPPED IN HOMES IN BROAD
MEADOWS SUBDIVISION.
&&
EVENT NUMBER AKQ1200356
MINNICKLocal storm report, Jun 25, 3:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 2 WNW HIGHLAND SPRINGS 37.56N 77.35W
06/25/2012 HENRICO VA PUBLIC
TREE DOWN ON CREIGHTON ROAD.
&&
EVENT NUMBER AKQ1200357
MINNICKLocal storm report, Jun 25, 3:35 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST RICHMOND 37.50N 77.33W
06/25/2012 M60 MPH HENRICO VA ASOS
&&
EVENT NUMBER AKQ1200358
MINNICKLocal storm report, Jun 25, 3:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 NNE SHORT PUMP 37.66N 77.61W
06/25/2012 HENRICO VA TRAINED SPOTTER
SEVERAL TREES SNAPPED IN HALF NEAR INTERSTATE 64 AND
295 ON THE WEST SIDE.
&&
EVENT NUMBER AKQ1200359
MINNICKLocal storm report, Jun 25, 3:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG PROVIDENCE FORGE 37.44N 77.05W
06/25/2012 NEW KENT VA 911 CALL CENTER
WIDESPREAD TREES DOWN FROM NEW KENT TO PROVIDENCE
FORGE. TREES BLOCKING INTERSTATE 64.
&&
EVENT NUMBER AKQ1200360
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:04 AM EDT | Small Craft Advisory | AKQ | 36 hr | |
| Jun 25, 8:45 AM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 25, 10:28 AM EDT | Special Marine Warning | AKQ | 92 min | |
| Jun 25, 12:05 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jun 25, 12:54 PM EDT | Special Weather Statement | AKQ | Louisa | 51 min |
| Jun 25, 1:18 PM EDT | Special Weather Statement | AKQ | Northumberland | 42 min |
| Jun 25, 1:29 PM EDT | Special Marine Warning | AKQ | 76 min | |
| Jun 25, 1:44 PM EDT | Special Weather Statement | AKQ | Louisa | 31 min |
| Jun 25, 1:48 PM EDT | Special Weather Statement | AKQ | Richmond | 57 min |
| Jun 25, 1:51 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Hanover, Louisa | 39 min |
| Jun 25, 1:52 PM EDT | Special Weather Statement | AKQ | Lancaster | 23 min |
| Jun 25, 2:18 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Jun 25, 2:23 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan and 1 more | 52 min |
| Jun 25, 2:28 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Louisa, Powhatan | 32 min |
| Jun 25, 2:29 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jun 25, 2:37 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jun 25, 2:44 PM EDT | Tornado Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, City of Richmond | 31 min |
| Jun 25, 2:57 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Powhatan | 48 min |
| Jun 25, 3:01 PM EDT | Special Weather Statement | AKQ | Northampton | 59 min |
| Jun 25, 3:03 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Goochland, Henrico, Powhatan, Prince George and 3 more | 32 min |
| Jun 25, 3:10 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, City of Petersburg | 50 min |
| Jun 25, 3:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, Henrico, James City, New Kent | 45 min |
| Jun 25, 3:20 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 40 min |
| Jun 25, 3:23 PM EDT | Special Marine Warning | AKQ | 82 min | |
| Jun 25, 3:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 25, 3:28 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry | 47 min |
| Jun 25, 3:33 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Jun 25, 3:34 PM EDT | Special Marine Warning | AKQ | 75 min | |
| Jun 25, 3:53 PM EDT | Special Weather Statement | AKQ | Prince Edward | 52 min |
| Jun 25, 3:54 PM EDT | Special Marine Warning | AKQ | 44 min | |
| Jun 25, 4:00 PM EDT | Special Marine Warning | AKQ | 41 min | |
| Jun 25, 4:04 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jun 25, 4:22 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Surry, York, City of Chesapeake, City of Hampton and 6 more | 53 min |
| Jun 25, 4:26 PM EDT | Special Weather Statement | AKQ | Northampton | 64 min |
| Jun 25, 4:29 PM EDT | Special Weather Statement | AKQ | Brunswick | 46 min |
| Jun 25, 4:36 PM EDT | Special Marine Warning | AKQ | 84 min | |
| Jun 25, 5:10 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more | 65 min |
| Jun 25, 5:20 PM EDT | Special Marine Warning | AKQ | 115 min | |
| Jun 25, 5:29 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 46 min |
| Jun 25, 5:41 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.